Texas, 2021

Damaging Wind in Texas, July 19, 2021

July 19, 2021 · NWS FWD · 1 event in 1 county or zone

Showers and thunderstorms formed along a weak cold front as it pushed south through the area on Monday, July 19. One storms produced minor wind damage in Bell County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Showers and thunderstorms formed along a weak cold front as it pushed south through the area on Monday, July 19. One storms produced minor wind damage in Bell County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 19, 12:33 PM CST, 47 minutes earlier.

Area forecast discussion, Jul 19, 12:33 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
133 PM CDT Mon Jul 19 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Rest of today through Tuesday/

A wet and cloudy Monday for some of us across North and Central TX.
For the rest of the afternoon...expect more showers and storms
with the highest chances across the southern zones. A weak
frontal boundary will continue to sag southward and exit our area
late this evening. Locally heavy rain and minor flooding will
continue to be a concern. We can't rule out a few strong storms
across Central TX where plenty of instability remains in place.
Gusty winds will be the main threat with this activity. While most
of the convection is expected to move out of our area late
tonight, a few lingering showers/storms will be possible across
the far southern counties. Additionally, we can't rule out some
patchy fog early Tuesday morning across portions of Central/East
TX due to light winds and high humidity.

A bit drier air will filter in on Tuesday as a surface high pressure
to our north maintains northeast winds across our area. Much of
the region will remain precipitation free, but we can't rule out
some isolated showers/storms especially across Central TX.
Otherwise, expect plenty of sunshine and highs in the upper 80s to
low 90s.

Sanchez

&&

.LONG TERM... /Issued 326 AM CDT Mon Jul 19 2021/
/Tuesday Onward/

North and Central Texas will remain wedged between a ridge to our
west and a trough to our east. This will help draw continued
disturbances from the north, each temporarily increasing rain
chances across portions of our area. As we begin the day on
Tuesday, the cold front will likely have reached the coastal
region, leaving northerly winds in place across our area. High
temperatures on Tuesday are expected to be in the upper 80s to
lower 90s throughout the region. A slow moving mid-level
disturbance will be making its way from southern Arkansas toward
North and Central Texas during the day. With ongoing dynamic
cooling aloft along atop abundant low level moisture, scattered
showers and storms will remain possible across Central and East
Texas. Severe weather is not anticipated but brief heavy rainfall
will be possible.

With the upper disturbance cutting off into a detached low
Tuesday night, the low will continue moving westward across our
region Wednesday and Thursday. Scattered showers and storms will
continue to develop mainly in the afternoon. The greatest rain
chances will remain across Central and East Texas. Highs Wednesday
and Thursday will continue to range from the upper 80s to lower
90s. The coolest temperatures will likely remain across Central
Texas, where cloud cover will be the greatest.

A warming trend will commence on Friday as the detached low
continues moving westward toward New Mexico. Low rain chances will
linger mainly along and south of I-20 and east of I-35. Highs on
Friday will remain in the 80s across Central Texas, with lower to
middle 90s across North Texas.

As we head into the weekend, some lingering showers and storms
will be possible across East Texas Saturday afternoon, with the
rest of the region remaining dry. Highs are expected to be in the
mid 90s Saturday, with a few readings in the upper 90s Sunday. By
next week, we'll be monitoring the potential for a few triple
digits showing up across the region Monday and Tuesday. Will we
finally reach 100 degrees in DFW? It's yet too early to
confidently say yes, but it does look like much of the region will
likely begin a stretch of above normal temperatures for the first
time this Summer that will persist through the end of next week.

Hernandez

&&

.AVIATION... /NEW/
/18Z TAFs/

Concerns...convective potential through this evening.

VFR conditions will generally prevail through this forecast period,
but brief periods of MVFR cigs will be possible as precipitation
moves near/over the TAF sites this afternoon and evening. The
potential for isolated to scattered convection will continue
through the next several hours as the frontal boundary and upper
level trough moves across the region. Opted to remove VCTS for the
DFW Metroplex sites as most of the activity behind the frontal
boundary will remain as showers, however we will have to monitor
the trends through the afternoon and evening hours. Models are in
good agreement that the best coverage of convection will stay
south and east of the TAF sites, but kept VCTS for ACT at this
time. We can't rule out patchy fog late tonight or early tomorrow
morning across parts of Central/East TX. For now, we introduced
4SM BR at ACT to account this potential. Otherwise, expect light
north winds between 5-8KT through tomorrow with the exception of
occasional strong gusty winds embedded in any thunderstorm.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  89  72  91  74 /  20  20   5  10   5
Waco                73  88  71  89  72 /  30  20  10  30   5
Paris               70  87  69  87  71 /  20  20   5  20  10
Denton              71  90  69  91  71 /  20  10   5  10   5
McKinney            71  88  70  90  72 /  20  10   5  10  10
Dallas              74  90  74  91  75 /  20  20   5  20  10
Terrell             71  88  69  89  71 /  30  20   5  20  10
Corsicana           72  88  71  88  72 /  40  30  10  30  10
Temple              72  89  69  88  70 /  50  20  10  30   5
Mineral Wells       69  88  68  88  69 /  20  10   5  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 19, 2:28 AM CST, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
328 AM CDT Mon Jul 19 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
328 AM CDT Mon Jul 19 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Scattered to numerous thunderstorms will continue to be possible
throughout today across North and Central Texas. The severe weather
threat will be low, but strong winds and small hail cannot be ruled
out from the stronger storms. Heavy rain may lead to isolated
instances of flooding if any one storm or complex of storms impacts a
concentrated area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Storms will remain in the forecast each afternoon through Saturday.
The area with the highest storm chances will be Central and East
Texas. Severe weather is not expected, but gusty winds and brief
heavy rainfall will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 19, 12:16 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
116 PM CDT Mon Jul 19 2021

TXZ158-191900-
Bell TX-
116 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BELL COUNTY UNTIL
200 PM CDT...

At 115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Little River-Academy, moving south at 15 mph.

Winds in excess of 40 mph and hail less than half an inch will be
possible with this storm.

 Locations impacted include...
Temple, Belton, Bartlett, Salado, Little River-Academy and Holland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3079 9743 3083 9752 3105 9752 3107 9734
      3090 9724 3089 9726 3075 9732
TIME...MOT...LOC 1815Z 346DEG 12KT 3102 9743

Bonnette
Special weather statement, Jul 19, 12:57 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
157 PM CDT Mon Jul 19 2021

TXZ158-191930-
Bell TX-
157 PM CDT Mon Jul 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BELL COUNTY UNTIL 230 PM
CDT...

At 156 PM CDT, Doppler radar was tracking a strong thunderstorm over
Killeen, moving southeast at 10 mph.

Winds in excess of 40 to 50 mph will be possible with this storm.

 Locations impacted include...
Killeen, Copperas Cove, Harker Heights, Belton, Fort Hood, Nolanville
and Salado.

LAT...LON 3087 9763 3091 9783 3099 9788 3103 9791
      3107 9791 3121 9763 3093 9743 3083 9752
TIME...MOT...LOC 1856Z 332DEG 10KT 3112 9769

Bonnette

The radar

The Ft Hood radar (KGRK), 46 km away, was scanning. The volume nearest the first event began at 19:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bell

When
July 19, 1:20 PM CST
Where
Bell County, 1.82 mi SE of Killeen Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.060, -97.660

A public report indicated three-inch diameter tree limbs knocked down and power poles broken in the city of Harker Heights, TX.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972757.